Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 50, NWS Shreveport, LA

April 2, 2007Angelina County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 2, 2007, 4:40 PM CDT for Angelina County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2007, 4:40 PM CDT (21:40 UTC)
Expired
Apr 2, 2007, 5:32 PM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:41 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 2, 2:41 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT MON APR 2 2007

.DISCUSSION...

WARM HUMID AIR MASS HAS RETURNED TO THE CWA. SETTING UP FOR
INTERACTION WITH COLD FRONT LATE TUESDAY...WHICH IS EXPECTED TO
TOUCH OFF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME
POSSIBLY SEVERE TUESDAY AFTERNOON AND EVENING. THE FRONT WILL
CLEAR OUT THE AREA AND NE WINDS AT THE SURFACE WILL HELP KEEP A
COOLER THAN NORMAL REGIME IN PLACE. HELPING THIS WILL BE A DIRTY
NW FLOW ALOFT THAT WILL KEEP CLOUDINESS AND OCCASIONAL SHOWER
ACTIVITY OVER THE AREA. MODELS HAVING A HARD TIME RESOLVING THE
DISTURBANCES IN THE RAPID NW FLOW AS THEY STRUGGLE TO PIN THE TAIL
ON THE STRENGTH AND POSITION OF THE ANOMALOUS EAST COAST UPPER
TROUGH THAT WILL DOMINATE THE LATTER HALF OF THE WEEK. CONSIDER
THE WEATHER DURING THE LATTER PORTION OF THE FORECAST TO BE SOMEWHAT
UNSETTLED. /17/

&&

.AVIATION...

CUMULUS FIELDS HAVE DEVELOPED ACROSS MUCH OF CENTRAL AND EASTERN
TX...BUT LESS PRONOUNCED OVER NORTHERN LA...VERY LITTLE SE OK/SW AR.
FIRST ISOLATED RW JUST POPPED OVER SE TX...EXTENDING TO JUST SOUTH
OF LFK. GOOD SOUTHERLY FLOW NOT LIKELY TO DECOUPLE OVERNIGHT...
WITH DEWPOINTS IN THE 60S...LOW CLOUDS MAKE ARRIVAL SHORTLY AFTER
06Z. WINDS PICK UP FROM SOUTH DURING DAY TUESDAY WITH APPROACH OF
A STRONG COLD FRONT CURRENTLY STILL IN THE NORTHERN ROCKIES. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  83  59  68 /  20  20  60  30
MLU  64  82  59  68 /  20  20  60  30
DEQ  60  81  53  68 /  10  40  50  10
TXK  65  82  56  67 /  10  30  60  10
ELD  63  82  55  68 /  10  20  60  10
TYR  64  81  59  68 /  20  20  60  30
GGG  64  82  58  68 /  20  20  60  30
LFK  64  82  63  72 /  20  20  50  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/07
Hazardous weather outlook, Apr 2, 12:00 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON APR 2 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON APR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE ATMOSPHERE WILL BECOME VERY UNSTABLE ACROSS THE FOUR STATE REGION
TUESDAY AFTERNOON AHEAD OF A STRONG COLD FRONT. STRONG TO SEVERE
THUNDERSTORMS SHOULD DEVELOP NORTH OF THE INTERSTATE 30 CORRIDOR
OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS LATE
TUESDAY AFTERNOON. THUNDERSTORMS WILL MOVE SOUTH TO NEAR THE
INTERSTATE 20 CORRIDOR LATE TUESDAY NIGHT INTO EARLY WEDNESDAY
MORNING. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE PRODUCING
LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:37 AM CDTDense Fog AdvisorySHVSabine6 hr
Apr 2, 5:07 PM CDTSevere Thunderstorm WarningSHVNacogdoches, San Augustine38 min
Apr 2, 5:18 PM CDTSevere Thunderstorm WarningSHVCherokee26 min
Apr 2, 5:48 PM CDTSevere Thunderstorm WarningSHVSan Augustine, Shelby42 min
Apr 2, 5:51 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk39 min
Apr 2, 6:33 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.